Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the stability of the linear mapping in Banach spaces

Author: Themistocles M. Rassias
Journal: Proc. Amer. Math. Soc. 72 (1978), 297-300
MSC: Primary 47H15
MathSciNet review: 507327
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let ${E_1},{E_2}$ be two Banach spaces, and let $f:{E_1} \to {E_2}$ be a mapping, that is “approximately linear". S. M. Ulam posed the problem: “Give conditions in order for a linear mapping near an approximately linear mapping to exist". The purpose of this paper is to give an answer to Ulam’s problem.

References [Enhancements On Off] (What's this?)

  • D. H. Hyers, On the stability of the linear functional equation, Proc. Nat. Acad. Sci. U.S.A. 27 (1941), 222–224. MR 4076, DOI
  • T. M. Rassias, Vector fields on Banach manifolds (to appear).
  • Walter Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Applied Mathematics, No. 12, Interscience Publishers (a division of John Wiley and Sons), New York-London, 1962. MR 0152834
  • S. M. Ulam, Problems in modern mathematics, Science Editions John Wiley & Sons, Inc., New York, 1964. MR 0280310
  • Stanislaw Ulam, Sets, numbers, and universes: selected works, The MIT Press, Cambridge, Mass.-London, 1974. Edited by W. A. Beyer, J. Mycielski and G.-C. Rota; Mathematicians of Our Time, Vol. 9. MR 0441664
  • K. Yosida, Functional analysis, Springer, Berlin-Göttingen-Heidelberg, 1965.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H15

Retrieve articles in all journals with MSC: 47H15

Additional Information

Keywords: Approximately linear mapping
Article copyright: © Copyright 1978 American Mathematical Society